Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 5, 2012, 8:59 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 8:59 PM CDT (01:59 UTC)
- Expired
- Aug 5, 2012, 10:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2341 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
734
WWUS84 KOHX 060159
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
859 PM CDT SUN AUG 5 2012
TNZ007-008-026-027-059-060300-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-WILLIAMSON-
859 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON...
SUMNER AND NORTHERN WILLIAMSON COUNTIES...
AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
NASHVILLE BY 920 PM CDT.
LAKEWOOD BY 935 PM CDT.
PEOPLE IN CHEATHAM...DAVIDSON...NORTHERN WILLIAMSON...SOUTHERN
ROBERTSON AND SOUTHWESTERN SUMNER COUNTIES...INCLUDING THE CITIES OF
NASHVILLE AND LAKEWOOD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3643 8655 3597 8662 3611 8716 3617 8717
3617 8715 3620 8717 3651 8709
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:40 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 5, 8:40 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT SUN AUG 5 2012 .UPDATE... CONVECTION ACROSS OUR NW COUNTIES JUST AHEAD OF A SOUTHWARD MOVING SHORTWAVE. FRONTAL BOUNDARY STILL WELL TO THE NORTH ALONG THE OHIO RIVER. HRRR AND OTHER MODELS CONTINUE TO SHY AWAY FROM DEVELOPMENT BEHIND THE CURRENT CONVECTION. FURTHERMORE...NUMERICAL POPS BETWEEN 06Z AND 12Z ARE NOT ALL THAT IMPRESSIVE. THUS...FOR THE FCST...WILL BE LOWERING POPS ACROSS THE PLATEAU AND FAR WESTERN AREAS AS WELL(BEFORE 06Z). OTW...POPS IN THE SLT CHANCE TO CHANCE CATEGORY WILL RESUME AFT 06Z AS THE BOUNDARY WITH THE DRIER AIR WILL REMAIN NORTH OF THE MID STATE. AS FOR THE FOG POTENTIAL ACROSS THE WEST...DEWPOINT DEPRESSIONS ARE RATHER LOW AND NUMERICAL GUIDANCE STILL CARRYING LOW VSBY LEVELS AT CKV. WILL THEREFORE KEEP THE FOG GOING. UPDATE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 753 PM CDT SUN AUG 5 2012/ UPDATE...FOR 00Z TAFS. AVIATION... ANOTHER TOUGH FORECAST WITH QUESTION OF HOW FAR SOUTH COLD FRONT JUST NORTHWEST WILL SINK. AIRMASS REMAINS PLENTY MOIST AND UNSTABLE AND UPSTREAM CONVECTION SHOULD HOLD TOGETHER AND POSSIBLY AFFECT CKV/BNA THIS EVENING. STORMS ALSO EXPECTED TO AFFECT CSV OVERNIGHT. VSBYS ALSO LIKELY REDUCED BY FOG LATER TONIGHT. VFR CONDITIONS MOSTLY MONDAY AS DEEP MOISTURE MOVES SOUTH BUT CSV EXPECTED TO HAVE BRIEF DECREASE IN CEILING/VSBY FROM PASSING STORMS. PREV DISCUSSION... /ISSUED 627 PM CDT SUN AUG 5 2012/ UPDATE... FRONTAL BOUNDARY STILL A GOOD DISTANCE TO OUR NORTHWEST AND CURRENTLY EXTENDS ROUGHLY ALONG THE OHIO RIVER. 3HR PRESSURE CHANGE SHOWS AN INCREASE IN NEGATIVE VALUES ACROSS THE MID STATE COMPARED TO POINTS NW. THUS...THE FRONT IS SAGGING OUR WAY BUT WILL MOST LIKELY REACH NO FURTHER SOUTH THAN OUR NW COUNTIES LATE TONIGHT. OTW...EXAMINATION OF THE LATEST HRRR DATA SUGGESTS THAT THE ONGOING SCT CONVECTION SHOULD BEGIN TO FILL IN A BIT. SEEING SOME GOOD INFLOW ENERGY AT THE 10 KFT LEVEL BUT SO FAR...STORM INTENSITIES ARE NOT MUCH TO SPEAK OF. SHORTWAVE AND FRONTAL BOUNDARY SHOULD BE APPROACHING OUR NORTHWESTERN AREAS BY 12Z. THUS... SEE NO REASON TO UPDATE AT THIS POINT AND LOWER POPS AS THE LATEST RADAR TRENDS ARE SHOWING AN INCREASE IN COVERAGE ACROSS OUR NORTHWEST. THUS...WILL KEEP FORECAST GOING...AS IS...FOR NOW. PREV DISCUSSION... /ISSUED 259 PM CDT SUN AUG 5 2012/ DISCUSSION...CURRENTLY ACROSS THE MID STATE...A NE-SW BAND OF THUNDERSTORMS WAS MOVING SLOWLY EASTWARD ONTO THE CUMBERLAND PLATEAU. THIS BAND OF STORMS HAS DUMPED SOME HEAVY RAINFALL...ESPECIALLY NE OF BNA FROM GALLATIN TO HARTSVILLE AND GAINESBORO. TEMPERATURES VARIED CONSIDERABLY ACROSS THE AREA. LOCATIONS THAT EXPERIENCED STORMS WERE WELL BELOW EXPECTED HIGHS...WITH LATEST READINGS IN THE UPPER 70S TO LOWER 80S. THE DRIER LOCATIONS OVER THE FAR SOUTHEAST AND NORTHWEST HAD REACHED EXPECTED HIGHS...INCLUDING LOWER 90S AROUND CLARKSVILLE. WE HAVE LOW CONFIDENCE WITH SOME DETAILS DURING THE FIRST PERIOD OF THIS FORECAST. SHORT RANGE MODELS NEVER PICKED UP WELL ON THE BAND OF THUNDERSTORMS OVER THE AREA TODAY. ALSO...SHORT RANGE MODELS SHOWED CONSIDERABLE DEVELOPMENT AHEAD OF THE COLD FRONT...STILL LOCATED NW OF OUR AREA. SO FAR THERE HAS BEEN VERY LITTLE DEVELOPMENT AHEAD OF THE FRONT. OUR EARLIER THINKING WAS THAT STORMS WOULD INCREASE AHEAD OF THE FRONT WITH WIDESPREAD AND HEAVY THUNDERSTORMS CROSSING MID TN THIS EVENING. NOW IT APPEARS WE WILL HAVE TO BACK OFF. WE DO STILL EXPECT SOME ACTIVITY WITH THE FRONT...SINCE IT WILL BE RUNNING INTO MOIST AND UNSTABLE AIR WITH NEAR 2000 J/KG CAPE OVER OUR NW COUNTIES. BUT THE ACTIVITY WILL PROBABLY BE SCATTERED (AROUND 50 PERCENT POP)...RATHER THAN WIDESPREAD (80 PERCENT) AS WE HAD THOUGHT. ANY STORMS LATE TODAY INTO THIS EVENING COULD PRODUCE VERY HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES REMAIN OVER 2 INCHES AND STORM MOTION WILL BE ONLY AROUND 10KT. THERE CONTINUES TO A SMALL THREAT FOR SEVERE STORMS WITH DAMAGING WIND GUSTS. IT APPEARS OUR NW COUNTIES WILL HAVE THE GREATEST POTENTIAL...BUT ANY SEVERE WOULD BE RATHER ISOLATED. LATER TONIGHT INTO MONDAY...THE FRONT WILL SLOW DOWN...THEN STALL JUST SE OF OUR AREA. MODELS SHOW A LINGERING INVERTED TROUGH OVER MID TN WITH A GRADIENT OF MOISTURE FROM SE TO NW. WE WILL KEEP A CHANCE FOR SHOWERS OR STORMS IN THE FORECAST FOR MONDAY...WITH THE HIGHER POPS IN THE SE AND VERY LOW POPS IN OUR NW COUNTIES. FOR TUESDAY THROUGH THURSDAY...OUR WEATHER WILL BE WARM AND HUMID. LOW WILL BE GENERALLY IN THE UPPER 60S TO AROUND 70 WITH HIGHS ABOUT 90. ISOLATED TO SCATTERED STORMS WILL REMAIN IN THE FORECAST...MAINLY PLATEAU WHERE PERSISTENT WEAK TROUGHING AND MOISTURE CONVERGENCE IS INDICATED. BY FRIDAY...A STRONG TROUGH WILL BE LOCATED OVER THE UPPER MIDWEST. THIS WAVE WILL DIG SE HELPING PULL A COLD FRONT THROUGH THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT LATE THURSDAY INTO FRIDAY. DRY WX WITH NEAR NORMAL TEMPS WILL FOLLOW THE FRONT...WITH LOWS IN THE 60S...HIGHS IN THE MID 80S AND MORE PLEASANT HUMIDITY LEVELS. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 5, 5:00 AM CDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SUN AUG 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE AS A COLD FRONT APPROACHES THE MID STATE FROM THE NORTHWEST. THE PRIMARY THREATS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. BRIEF, LOCALIZED FLOODING RESULTING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Aug 5, 3:36 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 8 SSW BIRDSONG MARINA 35.86N 88.05W
08/05/2012 E0.50 INCH BENTON TN PUBLIC
HALF INCH SIZE HAIL REPORTED NEAR HOLLADAY
&&
SHAMBURGERSpecial weather statement, Aug 5, 3:45 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT SUN AUG 5 2012
TNZ022-024-056-052145-
BENTON-HUMPHREYS-PERRY-
345 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HUMPHREYS AND PERRY
COUNTIES...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF NEW JOHNSONVILLE...OR 17 MILES
NORTH OF LINDEN...MOVING EAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3595 8802 3594 8771 3573 8773 3570 8771
3570 8774 3567 8774 3576 8800 3581 8798
3581 8802 3584 8805
SHAMBURGERSpecial weather statement, Aug 5, 4:22 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SUN AUG 5 2012
TNZ005>007-022>026-056-057-059-052200-
BENTON-CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-
ROBERTSON-STEWART-WILLIAMSON-
422 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON...
STEWART AND WILLIAMSON COUNTIES...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS IN NORTHWESTERN MIDDLE TN...MOVING
EAST AT 20 MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3664 8784 3665 8680 3571 8734
3559 8779 3560 8803 3572 8804 3581 8798
3581 8802 3585 8805 3585 8822 3612 8822
3626 8809 3636 8810 3637 8801 3644 8807
3657 8804 3667 8808
11Special weather statement, Aug 5, 5:08 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT SUN AUG 5 2012
TNZ007-008-052300-
ROBERTSON-SUMNER-
508 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CROSS PLAINS...OR 11 MILES
NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3665 8634 3634 8655 3655 8697 3665 8687
3666 8659 3664 8657 3666 8651 3666 8635
11Special weather statement, Aug 5, 8:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
859 PM CDT SUN AUG 5 2012
TNZ007-008-026-027-059-060300-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-WILLIAMSON-
859 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON...
SUMNER AND NORTHERN WILLIAMSON COUNTIES...
AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
NASHVILLE BY 920 PM CDT.
LAKEWOOD BY 935 PM CDT.
PEOPLE IN CHEATHAM...DAVIDSON...NORTHERN WILLIAMSON...SOUTHERN
ROBERTSON AND SOUTHWESTERN SUMNER COUNTIES...INCLUDING THE CITIES OF
NASHVILLE AND LAKEWOOD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3643 8655 3597 8662 3611 8716 3617 8717
3617 8715 3620 8717 3651 8709
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 61 min |
| Aug 6, 3:54 AM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 19 min |
| Aug 6, 4:10 AM CDT | Flash Flood Warning | OHX | Fentress, Overton | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.